MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 7X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 7X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186731750
Medical Device Problem Codes Disconnection (1171); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).5.5 ti cort fix 7x50mm was returned for evaluation.Visual examination of the returned screw reveals signs of operative use as evidenced by superficial markings, with its threads completely peeled off on the shank and damage to the drive feature.It was also noted that the flex ball on the screw head is broken into pieces and a piece of rod and set screw was struck in the head.Exerting a significant amount of force on the tulip head and saddle, potentially at a significant angle, may be sufficient to dislodge the saddle.A device history record review did not find any issues that could have caused or contributed to the reported event.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.With the information provided, a definitive root cause for the torn threads on the 5.5 ti cort fix 7x50mm and falling apart of the screw intraoperatively cannot be determined.A potential root cause for falling apart of the shank and the flex ball may be excessive force inadvertently placed on the drive feature of the screw during tightening, potentially at a significant angle, resulting in the saddle falling apart during use.As no issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.A such, the complaint will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the posterior lumbar fusion surgery was performed on (b)(6) 2018 to fix l4 with under -6mm tapping.During the surgery, the surgeon felt the difficulty to insert the screw since the patient has the strong bone quality.Then, it was reported that the driver tip was broken with the clicking sound when the surgeon inserted the screw into the patient¿s bone.The surgeon removed all broken fragment from the patient¿s body.The surgery was completed by using 7 x 45mm screw into the same bone hole.There was less than 30min.Surgical delay and there was no adverse consequence to the patient.No further information was provided by the hospital.

Brand Name
5.5 TI CORT FIX 7X50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8080920
Report Number1526439-2018-51076
Device Sequence Number11185512
Product Code NKB
UDI-Device Identifier10705034352022
UDI-Public(01)10705034352022
Combination Product (Y/N)N
PMA/510(K) Number
K110216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186731750
Device Catalogue Number186731750
Device Lot Number171267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1